# SDR Y2PA200911260004

- Difficulty date: November 26, 2009
- Submitted: December 1, 2009
- Operation: Air carrier
- Aircraft: N196US
- Make and model: Doug DC-9-15F
- Aircraft serial: 47045
- Aircraft time: 74,692 hours, 86,052 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Window
- Part number: 56147121
- Part serial: 42319
- Condition: Cracked
- Location: Cockpit
- Part time: 74,692 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: B, A

## Discrepancy

AT CRUISE ALTITUDE (FL 340), AT NIGHT, CAPTAIN NOTED A REFLECTION OF THE MOON ABOVE HIS HEAD IN THE COCKPIT.  UPON INVESTIGATION THE PILOT DISCOVERED THE LT AFT COCKPIT WINDOW HAD A SEMI-CIRCULAR CRACK APPROX 8" LONG BY APPROX ,5" WIDE.  THE CREW DECLARED AN EMERGENCY AND REQUESTED AN EMERGENCY DESCENT.  THE DESCENT WAS UNEVENTFUL AND THE ACFT MADE AN UNSCHEDULED LANDING.  THE ACFT REMAINED PRESSURIZED DURING THE DESCENT AND LANDING. MX REPLACED THE DEFECTIVE WINDOW AND THE ACFT WAS RETURNED TO SERVICE.  A CAUSE FOR THE FAILURE OF THE WINDOW COULD NOT BE DETERMINED.
